Louisiana, 2022Flash Flood in Louisiana, August 10, 2022
August 10, 2022 · NWS SHV · 1 event in 1 county or zone
A weak upper trough drifted south into East Texas and North Louisiana on August 10th, and provided enough large scale forcing for scattered showers and thunderstorms during much of the day across portions of North Louisiana. Ample moisture ahead of this disturbance combined with the weak steering currents aloft focused an area of slow moving thunderstorms across Ouachita Parish in North-central…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak upper trough drifted south into East Texas and North Louisiana on August 10th, and provided enough large scale forcing for scattered showers and thunderstorms during much of the day across portions of North Louisiana. Ample moisture ahead of this disturbance combined with the weak steering currents aloft focused an area of slow moving thunderstorms across Ouachita Parish in North-central Louisiana, producing widespread rainfall amounts of one to in excess of two inches. Grounds were already saturated from heavy rainfall of three to four inches that fell the day before on the 9th, with high water reported across multiple streets in Monroe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 10, 10:04 AM CST, 54 minutes earlier.
Area forecast discussion, Aug 10, 10:04 AM CST, 54 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1104 AM CDT Wed Aug 10 2022
...New UPDATE...
.UPDATE...
Issued at 1100 AM CDT Wed Aug 10 2022
Given current rainfall and cloud cover, this morning's update is
to adjust afternoon high temperatures. Most of our western zones
should reach the previously forecast high, but areas east of I-49
will likely be cooler.
/44/
&&
.SHORT TERM...
(Wednesday through Thursday)
Issued at 309 AM CDT Wed Aug 10 2022
Mostly cloudy and rain cooled lower 70s for much of our area this
morning except for portions of deep east and northeast TX where
mid to upper 70s reside as usual here lately. One more good chance
for some of those rain cooled starts tomorrow as the upper low
flares up again with daytime heating. Models have been consistent
on 09Z for some new development and right on time we are seeing
some pop corn showers right in the heart of our four state area.
We will see continued slow movement of convection with more
potential for locally heavy episodes with widespread 1 to 2 inch
totals and some areas in north LA along I-20 where we could once
again double or triple with a few bullseyes. The WPC Excessive
Rainfall Outlook for today is indicating a Slight Risk for some
flash flooding, especially in those areas with more than 3 inches
yesterday. Both Texarkana and Monroe have new daily rainfall
records for the 9th. Likewise today has the same potential with
slow movement of activity again today. We can expect another wide
range of temperatures with more 90s in many locales, but many of
the cooler spots this morning will manage to keep the 80s range
for a nice change of pace. Our winds will vary around convection,
but prevail E/SE today and then back to E/NE for Thursday. /24/
&&
.LONG TERM...
(Thursday Night through Wednesday)
Issued at 309 AM CDT Wed Aug 10 2022
By Friday, we will continue to see a weakening trough/shear axis
drifting southward through our region which means one more day of
scattered convection near and south of the I-20 Corridor on Friday
before the shear axis pushes south and west of of our region. Held
onto slight chance pops across our southern third for Saturday only
but the main story beyond the end of the work week will be the
impacts of upper ridging that will expand eastward into the Southern
and Central Plains for the upcoming weekend and early next week,
resulting in warmer temperatures.
Speaking of temperatures, stayed close to NBM numbers Thursday Night
through Friday which will be tapered slightly by increased cloud
cover/rain chances but look for the warming trend to really begin in
earnest by Sunday with highs reaching the upper 90s once again across
our western third. Upper 90s are likely across our western two thirds
by Monday with triple digit heat once again across at least our
western third by Tue into Wed of next week. /13/
&&
.AVIATION...
(12Z TAFS)
Issued at 642 AM CDT Wed Aug 10 2022
ArkLaTex terminals will see some IFR-MVFR this morning. The short
range models have been looking at some predawn development along
I-20 in LA with VCSH now for KSHV and VCTS by 14Z and prevailing
for KMLU around 15Z. Our SFC winds are light SE most everywhere
except for calm in the fog across S AR. Morning activity will be
slow to move, but additional areas with VCTS for mid afternoons
hours. Expecting more nocturnal overnight as the upper low moves
away from the four state area. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 86 73 91 74 / 70 50 60 20
MLU 85 72 88 72 / 80 40 70 20
DEQ 94 71 92 70 / 40 20 20 10
TXK 90 74 91 73 / 60 40 40 10
ELD 88 70 86 70 / 60 50 50 20
TYR 96 75 92 75 / 60 30 40 20
GGG 92 73 92 73 / 70 40 50 20
LFK 93 73 93 73 / 60 40 80 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
SHORT TERM...44
LONG TERM....16
AVIATION...44
Hazardous weather outlook, Aug 10, 2:05 AM CST, 8 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
305 AM CDT Wed Aug 10 2022
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-111200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
305 AM CDT Wed Aug 10 2022
This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...Tonight and tonight.
Scattered to numerous showers and thunderstorms will once again be
possible across most of the Four State Region today through this
evening. Some of these storms could produce strong wind gusts and
frequent cloud to ground lighting. Some flooding could occur with any
slow moving convection today through this evening, especially across
portions of Northern Louisiana into the southern half of Northeast
Texas.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Scattered to numerous showers and thunderstorms will continue across
the entire Four State Region on Thursday with the highest chances
likely near and south of the I-20 Corridor. Thunderstorm chances will
begin to taper off on Friday but especially this weekend into early
next week. Dangerous heat will likely return early next week, at
least across portions of Northeast Texas, Southeast Oklahoma and
portions of Southwest Arkansas.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel, amateur radio
operators, and storm spotters will not be needed through tonight.
13
In the hours before
Special weather statement, Aug 10, 10:49 AM CST, 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1149 AM CDT Wed Aug 10 2022
LAZ021-022-101730-
Caldwell LA-La Salle LA-
1149 AM CDT Wed Aug 10 2022
...A strong thunderstorm will impact portions of Caldwell and
northeastern La Salle Parishes through 1230 PM CDT...
At 1149 AM CDT, Doppler radar was tracking a strong thunderstorm over
Columbia, moving south at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Columbia, Clarks, Grayson, Spaulding, Riverton, Kelly and Burlington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3207 9193 3206 9191 3201 9189 3193 9190
3193 9201 3181 9201 3181 9219 3218 9222
3223 9207 3223 9200 3221 9199 3219 9201
3220 9197 3217 9198 3217 9194 3216 9190
3214 9190 3212 9187 3209 9187
TIME...MOT...LOC 1649Z 346DEG 14KT 3213 9207
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
16Flash Flood, Ouachita
- When
- August 10, 10:58 AM CST to 12:00 PM CST
- Where
- Ouachita County, 0.95 mi WNW of Highland Park to 0.55 mi SSE of Lamkin
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 32.554, -92.136
Multiple roads were covered with high water throughout the city of Monroe.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, August 10 to 13, 20227 deaths · 6 events
- Damaging Winds in Virginia, August 10, 20221 death · 1 injured · $27,000 · 50 kt wind · 15 events
- Flash Flooding in West Virginia, August 10 to 11, 2022$2.3 million · 14 events
- Damaging Winds in Texas, August 10, 2022$357,000 · 65 kt wind · 6 events
- Flash Flooding and Flood in West Virginia, August 10, 2022$100,000 · 3 events
- Damaging Winds and Lightning Strike in North Carolina, August 10, 2022$80,000 · 50 kt wind · 7 events
- Damaging Winds and Lightning Strikes in Texas, August 10, 20221 injured · $50,000 · 52 kt wind · 7 events
- Damaging Wind in California, August 10, 2022$70,000 · 61 kt wind · 1 event
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 10, 202241 events
- Damaging Winds in Maryland, August 10, 2022$38,000 · 52 kt wind · 10 events
- Damaging Winds in Virginia, August 10, 2022$28,000 · 52 kt wind · 11 events
- Flash Flood and Damaging Winds in Virginia, August 10, 20221 injured · $21,000 · 55 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1052491.